CSN Login
Members Online: 8

lisa2012 Irinotacan Question

Nana b's picture
Nana b
Posts: 3041
Joined: May 2009

Hi Lisa, Im Rachel, I read that you are on Irinotacan and wondered how you are doing on that chemo?  I may be starting it soon as my Xeloda. Eribitux and OXY aren't working and CEA is now going up again.  I heard that it's a bit harsher then what I am going through on this chemo cocktail  What are the side affects, other then hair?  Right now with Xeloda my hands turn purple, on OXY it's my hands and feel neuropathy, and Erbitux, its the rash.  My hair has thinned out to about half. 

 

Thanks!

Luckygirl2
Posts: 308
Joined: Mar 2012

I will be starting that next week, as well.  any insight would be great.  My CC returned to my lymph nodes, has my doctors shaking their heads.

Debbie

geotina's picture
geotina
Posts: 2071
Joined: Oct 2009

I assume you want some honest answers.  When George was on this drug, he lost all his hair on his body.  The biggest problem he had was the diarrhea.  Geore had diarrhea pretty bad.  I tried all the diet stuff with mixed success.  I did consult with the dietician at the hospital and there was lots of stuff she said to keep out of his diet like:  no fresh fruits, no fresh vegetables, no tomato based stuff, no salads, potatoes were ok, but not frozen.  He was always hungry so after a while if he wanted something, I made it for him.  Like I said, mixed reviewed from me on the diet stuff.

Take care - Tina

 

Nana b's picture
Nana b
Posts: 3041
Joined: May 2009

I  know everyone  responds differetnly, but the fruits and veggies are all I really eat, yikes!   Thanks

Lisa2012's picture
Lisa2012
Posts: 142
Joined: Feb 2014

Rachel, I am currently in chemo every Tuesday.  I have Erbitux every week and Irinotacan every other week.   I finished my ninth week this week.    Currently I have the rash, mostly on my forehead and nose but I have found that a clear zinc ointment keeps the rash in check pretty well.  My hair has actually grown back to my normal, it thinned terribly my first 30 rounds of chemo.

 

As far as side effects, I experience from the irinotacan, I have fatigue, diarrhea (I have a colostomy), and nausea.  Truthfully, this treatment is a walk in the park compared to the FU5.  I think that I am lucky, because I have tolerated everything well.   I hVe a PET scan on Monday so by next Tuesday, I should get the results.   Good luck to you.

 

Lisa

Nana b's picture
Nana b
Posts: 3041
Joined: May 2009

Thank you.  I have the rash too.  My hair has thinned out not in bunches, but I will probably cut my air short and then go from there.  Good luck on you PET.  I just had my scan yesterday.

 

Dyanclark's picture
Dyanclark
Posts: 272
Joined: Apr 2012

My husband has been on it for about 6 months, and he was on it about a year ago for about 5 months.

Hair does come out with this one.  Be sure & have Ativan for nausea.  My husband has to use Ativan for about a week after his drip.  He also gets elevated blood pressure first week.  He is able to live pretty normal with it, and he will probably always have to take it.  Fatigue is another side affect.  You may need to take a nap every day. He does drip every 4 weeks.

Having said that,  it stops the cancer & he has normal CEA, if he stops Irinotecan CEA goes up.   Keeps him alive & stable.  I hope you do well on it.

Hugs from

George &  Diane

 

Nana b's picture
Nana b
Posts: 3041
Joined: May 2009

Thank you, I like hearing the normal.  As close as to normal as I can get would be nice. 

 

 

janderson1964's picture
janderson1964
Posts: 1830
Joined: Oct 2011

I did 10 rounds back in 08/09. THen I did 12 rounds in 2012 plus Vectibix and am getting ready to start again. I didn't notice any hair loss back in 08/09 but experienced my hair thinning and breaking off in 2012. My biggest issues were nausea/vomitting and diahrrea. but it was random when the side effects would hit me bad.

refusetolose's picture
refusetolose
Posts: 10
Joined: Jan 2014

Mike gets Avastin, Leucovorin, Oxaliplatin, Irinotican, and 5FU pump for 48 hours. He tolerates everything very well. The Irinotican is the only thing that gives him a problem. He starts sweating and his tongue gets thick and he starts talking funny. They give him a shot of Atropine before they start his drip and it seems to really help. He does get a rash, but that usually fades after being unhooked from the pump. He says it just makes him feel very weird. He cannot really explain the feeling. But the shot of Atropine before the drip really helps.

Nana b's picture
Nana b
Posts: 3041
Joined: May 2009

Thanks!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network